Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

July 22, 2011Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 22, 2011, 4:03 PM EDT for Volusia County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2011, 4:03 PM EDT (20:03 UTC)
Expired
Jul 22, 2011, 4:45 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WWUS82 KMLB 222003
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT FRI JUL 22 2011

FLZ041-044>046-141-222045-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-
403 PM EDT FRI JUL 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
NORTHERN ORANGE COUNTY...NORTHWESTERN SEMINOLE COUNTY...WESTERN
VOLUSIA COUNTY...

* UNTIL 445 PM EDT.

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA...
MOVING NORTHWEST AT 10 MPH. STORMS WERE ALSO STRENGTHENING OVER 
NORTHWEST VOLUSIA COUNTY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2927 8141 2926 8127 2870 8123 2870 8153
      2902 8167 2905 8166 2905 8164 2911 8165
      2928 8165 2929 8142
TIME...MOT...LOC 2002Z 156DEG 10KT 2887 8143

$$


52

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:08 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 22, 3:08 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...COR TO ADD PRELIM POPS AND TEMPS
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT FRI JUL 22 2011

.DISCUSSION...

CURRENT-TONIGHT...AFTERNOON STORMS WILL CONTINUE INTO THE EARLY
EVENING THEN DIMINISH AROUND 8 TO 9 PM AS THE SEA BREEZE BOUNDARY
COLLISIONS WILL HAVE CEASED AND THE ATMOSPHERE HAS BECOME A LITTLE
MORE STABLE DUE TO RAIN COOLED AIR. THERE MAY BE A SHOWER OR STORM
OVER THE INTERIOR AS WEAK OUTFLOW BOUNDARIES CONTINUE TO PROVIDE
SOME LIFT FOR ANOTHER HOUR OR TWO PAST SUNSET BUT ALL THE WEATHER
SHOULD HAVE STOPPED BY MIDNIGHT. SKIES WILL BECOME MOSTLY CLEAR AND
THE WINDS DIMINISH TO LIGHT OR CALM AS THE ATMOSPHERE DECOUPLES
UNDER THE CLEARING SKIES. LOWS IN THE LOW AND MID 70S EXCEPT ALONG
THE COAST COCOA BEACH SOUTH WHERE LOWS SATURDAY MORNING ARE FORECAST
TO BE IN THE MID AND UPPER 70S.

SAT-SUN NIGHT...SURFACE RIDGE AXIS WILL REMAIN OVER CENTRAL FLORIDA
THROUGH SUNDAY. LIGHT WIND PATTERN OVERNIGHT AND FIRST PART OF THE
MORNING. WINDS PICK UP MID MORNING AS THE ATMOSPHERE STARTS MIXING
WITH DAYTIME HEATING. SEA BREEZES TO FIRST FORM ALONG THE MARTIN AND
SAINT LUCIE COASTS THEN WORK NORTH INTO INDIAN RIVER AND SOUTHERN
BREVARD COUNTIES EARLY-MID AFTERNOON. DEPENDING ON HOW FAR NORTH OR
SOUTH THE RIDGE AXIS IS WILL DETERMINE HOW EARLY OR LATE THE SEA
BREEZE STARTS FROM CAPE CANAVERAL TO FLAGLER BEACH. SOUTHEAST TO
SOUTH DEEP LAYER FLOW WILL TRANSPORT A MOIST CARIBBEAN AND SOUTHEAST
GULF OF MEXICO AIR MASS OVER FLORIDA WITH PRECIPITABLE WATER VALUES
IN THE 1.75 TO 2 OR MORE INCH RANGE BOTH DAYS. WITH PRIMARILY
MESOSCALE FORCING FEATURES SUCH AS SEA AND LAKE BREEZE COLLISION AND
OUTFLOW BOUNDARY INTERACTIONS WILL NOT GO VERY HIGH WITH RAIN
CHANCES OVER THE WEEKEND. LOW AND MID 90S AT THE COAST AND MID TO
UPPER 90S WELL INLAND EACH AFTERNOON. MORNING LOWS MID 70S AND UPPER
70S AT THE COAST.

PREVIOUS EXTENDED DISCUSSION...EARLY NEXT WEEK THE RIDGE OVER THE
STATE SHOWS BREAKING DUE TO FALLING HGHTS ACROSS THE CAROLINAS.
DEVELOPMENT OF A MEAN SFC TROUGH ALONG THE MID ATLC SEA BOARD WL ACT
TO TO INCREASE PCPN CHCS BY TUE AND CONTINUING THROUGH MIDWEEK WITH
DEVELOPMENT OF WLY STEERING LEVEL FLOW ALONG WITH LESS CONV
INHIBITION (COOLER TEMPS ALOFT AND MOISTURE). TROPICAL WV APCHG THE
BAHAMAS AROUND WED MAY HELP TO INCREASE MOISTURE LATE IN THE
WEEK...KEEPING AT LEAST SEASONAL PRECIP CHCS IN THE FCST.

&&

.AVIATION...MOSTLY VFR CONDITIONS WITH BRIEF MVFR/IFR WITH SCATTERED
SHRA AND TSRA. RA SHOULD END BY 02Z WITH VFR CONDITIONS OVERNIGHT
AND INTO TOMORROW MORNING.

&&

.MARINE...TONIGHT-MON...A HIGH PRESSURE RIDGE WILL LIE ACROSS THE
CENTRAL FLORIDA PENINSULA WITH A LIGHT PRESSURE GRADIENT OVER THE
COASTAL WATERS. MAINLY SE TO SW WINDS 10 KNOTS OR LESS. SEA BREEZE
ENHANCES WINDS AT THE COAST. SEAS 1-2 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  93  75  92 /  20  20  20  30
MCO  74  96  77  95 /  20  30  20  30
MLB  75  92  77  92 /  20  20  10  20
VRB  73  91  75  91 /  20  20  10  20
LEE  76  96  75  95 /  20  30  20  30
SFB  76  96  77  96 /  20  30  20  30
ORL  76  96  76  95 /  20  30  20  30
FPR  73  90  75  91 /  20  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM...WIMMER
AVIATION WX..BOWEN
IMPACT WX....GLITTO
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jul 22, 10:42 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1042 AM EDT FRI JUL 22 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-222100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1042 AM EDT FRI JUL 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
MOISTURE CONTINUES TO GRADUALLY INCREASE IN EAST CENTRAL FLORIDA. A
FEW SHOWERS AND STORMS WILL DEVELOP ALONG THE EAST COAST SEA BREEZE
INTO THE EARLY AFTERNOON. STORM COVERAGE WILL INCREASE THROUGH THE
LATE AFTERNOON AS SEA BREEZES AND STORM OUTFLOWS DRIFT INLAND FROM
BOTH COASTS AND COLLIDE OVER THE INTERIOR...ESPECIALLY NORTH AND
WEST OF INTERSTATE 4...INCLUDING METRO ORLANDO AND LAKE COUNTY. THE
STORMS WILL PERSIST THROUGH SUNSET THEN BEGIN TO DIMINISH.

STORMS TODAY WILL MOVE TOWARD THE NORTH-NORTHWEST AT 5 TO 10 MPH.
THE PRIMARY THREAT FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING
STRIKES. A FEW STRONGER STORMS MAY PRODUCE FREQUENT LIGHTNING...
STRONG WIND GUSTS OF 45 MPH...TORRENTIAL DOWNPOURS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SEDLOCK/GLITTO

In the hours before

Special weather statement, Jul 22, 2:34 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
234 PM EDT FRI JUL 22 2011

FLZ044-144-221915-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
234 PM EDT FRI JUL 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...

* UNTIL 315 PM EDT.

AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
LOUISA...MOVING NORTHWEST NEAR 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT AND AND POINTS NORTHWARD NEAR THE
TURNPIKE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2896 8196 2896 8166 2878 8165 2878 8166
      2859 8166 2857 8165 2856 8166 2844 8166
      2839 8196
TIME...MOT...LOC 1833Z 151DEG 12KT 2852 8175

52
Special weather statement, Jul 22, 3:11 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
311 PM EDT FRI JUL 22 2011

FLZ045-046-222000-
ORANGE-SEMINOLE-
311 PM EDT FRI JUL 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER CENTRAL ORANGE COUNTY...SOUTHEASTERN
SEMINOLE COUNTY...

* UNTIL 400 PM EDT.

AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER BITHLO...MOVING
NORTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE UNION PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2857 8135 2873 8113 2852 8095 2841 8113
TIME...MOT...LOC 1911Z 136DEG 6KT 2853 8109

WEITLICH
Special weather statement, Jul 22, 3:21 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT FRI JUL 22 2011

FLZ045-053-222000-
ORANGE-OSCEOLA-
321 PM EDT FRI JUL 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...

* UNTIL 400 PM EDT.

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER INTERCESSION
CITY...MOVING NORTHWEST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CELEBRATION AND HOLLYWOOD STUDIOS.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2836 8166 2845 8152 2823 8137 2814 8147
      2814 8152 2814 8153 2820 8153 2826 8156
      2826 8166
TIME...MOT...LOC 1920Z 134DEG 4KT 2822 8150

WEITLICH
Special weather statement, Jul 22, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT FRI JUL 22 2011

FLZ041-044>046-141-222045-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-
403 PM EDT FRI JUL 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
NORTHERN ORANGE COUNTY...NORTHWESTERN SEMINOLE COUNTY...WESTERN
VOLUSIA COUNTY...

* UNTIL 445 PM EDT.

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA...
MOVING NORTHWEST AT 10 MPH. STORMS WERE ALSO STRENGTHENING OVER
NORTHWEST VOLUSIA COUNTY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2927 8141 2926 8127 2870 8123 2870 8153
      2902 8167 2905 8166 2905 8164 2911 8165
      2928 8165 2929 8142
TIME...MOT...LOC 2002Z 156DEG 10KT 2887 8143

52

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:34 PM EDTSpecial Weather StatementMLBLake41 min
Jul 22, 3:11 PM EDTSpecial Weather StatementMLBSeminole49 min
Jul 22, 3:21 PM EDTSpecial Weather StatementMLBOrange39 min
Jul 22, 3:27 PM EDTSevere Thunderstorm WarningMLBOsceola23 min
Jul 22, 4:26 PM EDTSpecial Weather StatementMLBOkeechobee49 min
Jul 22, 4:35 PM EDTSpecial Weather StatementMLBLake, Orange, Osceola, Seminole55 min
Jul 22, 4:49 PM EDTAreal Flood AdvisoryMLBLake, Volusia86 min
Jul 22, 5:07 PM EDTAreal Flood AdvisoryMLBOrange, Osceola83 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.